Nevada, 2005

Damaging Wind in Nevada, August 2, 2005

August 2, 2005 · NWS VEF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 2, 2:20 PM PST, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 2, 2:20 PM PST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
320 PM PDT TUE AUG 2 2005

.SYNOPSIS...HIGH PRESSURE TO THE EAST OF THE SOUTHERN GREAT BASIN
AND MOHAVE DESERT WILL CONTINUE TO KEEP MOIST AND UNSTABLE
CONDITIONS ACROSS THE REGION. THIS WILL RESULT IN SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE AREA INTO THE END OF
THE WEEK.
&&

.SHORT TERM...UPPER TROUGH MOVING ACROSS THE PACNW HAS BROUGHT A
MORE WESTERLY AND DRIER FLOW TO THE WESTERN PORTION OF THE CWA...
HOWEVER LITTLE EFFECT ON THE EASTERN PORTION. CONVECTION HAS ONCE
AGAIN FIRED OFF ACROSS MAINLY LINCOLN/CLARK/MOHAVE COUNTIES WITH
LOCALIZED HEAVY RAIN AND SOME HAIL REPORTS. MAIN AREA OF CONCERN
WILL CONTINUE TO BE THE ABOVE AREA FOR THE NEXT SEVERAL HOURS AS
-2/-4 LI REMAIN OVER THE AREA THROUGH THE EVENING HOURS WITH CAPE
VALUES PUSHING 1600 J/KG OR GREATER. BY WEDNESDAY UPPER TROUGH TO
HAVE SHIFTED EAST WITH RIDGE BUILDING BACK OVER THE CWA BY 00Z
THURSDAY AND THEN REMAINS OVER THE AREA INTO THURSDAY WITH THE
CENTER OVER NV/UT BY 00Z FRI. ALTHOUGH DO NOT BELIEVE MUCH WESTWARD
MOVEMENT OF MOISTURE WILL BE SEEN ON WEDNESDAY WITH MAIN AREA
SIMILAR TO TODAY...BY THURSDAY...PATTERN SHOULD ALLOW MOISTURE TO
PUSH FURTHER WEST AND WILL BROADEN THE AREAL COVERAGE OF
THUNDERSTORMS FOR THURSDAY AFTERNOON. OVERALL HAVE KEPT POPS IN THE
ISOLATED/SCATTERED CATEGORY...BUT MAY NEED TO BUMP MOUNTAIN POPS UP
LATER. WITH THE AFTERNOON CONVECTION...DAYTIME HEATING TO BE LIMITED
WITH MOST READINGS RUNNING NEAR TO SLIGHTLY BELOW NORMAL.

.LONG TERM...LONG RANGE MODELS CONTINUE TO KEEP HIGH OVER THE DESERT
SOUTHWEST THROUGH THE FIRST OF NEXT WEEK. MOISTURE SHOULD RETURN TO
THE WESTERN PORTIONS OF THE AREA BY FRIDAY...AND WITH LIGHT FLOW
ALOFT UNDER RIDGE TO KEEP MOISTURE WILL THEN REMAINING OVER THE CWA
THROUGH THE LONG TERM. THUS MOISTURE/UNSTABLE AMS TO KEEP MAINLY
DIURNAL THUNDERSTORM CYCLE GOING THROUGH THE PERIOD. TEMPS TO REMAIN
NEAR TO SLIGHTLY BELOW NORMAL.
&&

.AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS.
AFTERNOON AND EVENING CONVECTION TO BE MAINLY OVER THE PEACH
SPRING/MORMON MESA CORRIDORS WITH ISOLATED ACTIVITY ON THE EASTERN
PORTION OF THE DAGGETT APPROACH. THUNDERSTORMS MAY PRODUCE STRONG
OUTFLOW BOUNDARIES WHICH WILL HAVE TO BE WATCHED OVERNIGHT FOR
ERRATIC WIND SHIFTS IN THE KLAS VALLEY.

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

JENSEN
Hazardous weather outlook, Aug 2, 10:00 AM PST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1100 AM PDT TUE AUG 2 2005

AZZ001>003-036-CAZ026>029-NVZ014>022-031800-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
1100 AM PDT TUE AUG 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.

.DAY ONE...TUESDAY.

THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY SOUTH AND EAST OF A
LINE FROM CENTRAL SAN BERNARDINO COUNTY CALIFORNIA...TO INDIAN
SPRINGS NEVADA...TO CALIENTE NEVADA. SOME OF THE STORMS WILL LIKELY
PRODUCE HAIL...STRONG WINDS...AND LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE
WEEKEND. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND
EVENING...WITH ISOLATED SEVERE WEATHER AND FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

MORGAN

The radar

The Cedar City radar (KICX), 139 km away, was scanning. The volume nearest the first event began at 00:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clark

When
August 2, 4:18 PM PST
Where
Clark County, Mesquite
Measured
55 kt (63 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
36.800, -114.083

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464771.